MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER

BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER
Model Number 3300
Medical Device Problem Codes Defective Device (2588); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this latitude programming system was being used for a thresholds test and the test screen froze at a loss of capture value.They could not press any buttons to change the screen.The programmer was rebooted to get out of the threshold screen so the programmer will be removed from this facility and replaced.The patient was not dependent.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device was not returned for product analysis.Although the device was not returned for analysis, boston scientific performed an investigation with all available information.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.The investigation determined that the cause of touchscreens becoming unresponsive during use was due to the water detection feature within the programmerr's liquid crystal display (lcd) touchscreen assembly.Various inputs can induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt, the programmer was visually inspected and chipped glass, an ink stain, scratches and stains were observed at different unit parts.The system underwent functional testing and baseline checks were completed.The programmer was powered on to check for error reports or boot-up issues.Error codes were recorded; however, testing was unable to reproduce the reported clinical observation of data being unable to be saved and detailed analysis did not reveal any abnormalities; the programmer system performed normally throughout all tests.The reported error code has been seen before; the guidance is to re-boot the programmer system.This will re-start the software and will, most times, clear the error.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.The device was not returned for product analysis.Although the device was not returned for analysis, boston scientific performed an investigation with all available information.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.The investigation determined that the cause of touchscreens becoming unresponsive during use was due to the water detection feature within the programmer's liquid crystal display (lcd) touchscreen assembly.Various inputs can induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory; functional testing and baseline checks were completed.The programmer was powered on and the logfile was downloaded.The programmer was able to interrogate a test pulse generator device several times, confirming successful communication between the programmer and device.The ecg and pacing system analyzer (psa) functions passed all testing.Additionally, touchscreen testing revealed that broken traces were present and there were plans to replace the touchscreen.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.Investigation determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.During testing, the programmer was powered on to check for error reports or boot-up issues.An error code was recorded; however, the programmer system performed normally throughout all tests.The reported error code has been seen before; the guidance is to re-boot the programmer system.
 
Event or Problem Description
It was reported that this latitude programming system was being used for a thresholds test and the test screen froze at a loss of capture value.They could not press any buttons to change the screen.The programmer was rebooted to get out of the threshold screen so the programmer will be removed from this facility and replaced.The patient was not dependent.At this time the programmer has been returned for analysis.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this latitude programming system was being used for a thresholds test and the test screen froze at a loss of capture value.They could not press any buttons to change the screen.The programmer was rebooted to get out of the threshold screen so the programmer will be removed from this facility and replaced.The patient was not dependent.At this time the programmer has been returned for analysis.No adverse patient effects were reported.This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory; functional testing and baseline checks were completed.The programmer was powered on and the logfile was downloaded.The programmer was able to interrogate a test pulse generator device several times, confirming successful communication between the programmer and device.The ecg and pacing system analyzer (psa) functions passed all testing.Additionally, touchscreen testing revealed that broken traces were present and there were plans to replace the touchscreen.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.Investigation determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.During testing, the programmer was powered on to check for error reports or boot-up issues.An error code was recorded; however, the programmer system performed normally throughout all tests.The reported error code has been seen before; the guidance is to re-boot the programmer system.
 
Additional Manufacturer Narrative
The device was not returned for product analysis.Although the device was not returned for analysis, boston scientific performed an investigation with all available information.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.The investigation determined that the cause of touchscreens becoming unresponsive during use was due to the water detection feature within the programmer's liquid crystal display (lcd) touchscreen assembly.Various inputs can induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory; functional testing and baseline checks were completed.The programmer was powered on and the logfile was downloaded.The programmer was able to interrogate a test pulse generator device several times, confirming successful communication between the programmer and device.The ecg and pacing system analyzer (psa) functions passed all testing.Additionally, touchscreen testing revealed that broken traces were present and there were plans to replace the touchscreen.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.Investigation determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.During testing, the programmer was powered on to check for error reports or boot-up issues.An error code was recorded; however, the programmer system performed normally throughout all tests.The reported error code has been seen before; the guidance is to re-boot the programmer system.

Brand Name
LATITUDE PROGRAMMING SYSTEM
Common Device Name
EXTERNAL PROGRAMMER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
PLEXUS CORPORATION
2400 millbrook dr
buffalo grove IL 60089
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19200561
Report Number2124215-2024-25638
Device Sequence Number15441974
Product Code OSR
UDI-Device Identifier00802526608513
UDI-Public00802526608513
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P910077/S159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3300
Device Catalogue Number3300
Device Lot Number009144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/06/2024
Supplement Date Received by Manufacturer06/14/2024
11/21/2024
11/21/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/21/2024
11/26/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexUnknown